John Libbey Eurotext

Epileptic Disorders

The Educational Journal of the

Levetiracetam-induced myoclonic status epilepticus in myoclonic-astatic epilepsy: a case report Volume 8, issue 3, September 2006

Figures

See all figures

Authors
Paediatric Department, Swiss Epilepsy Centre, Zurich, Switzerland
  • Key words: levetiracetam, myoclonic status epilepticus, myoclonic-astatic epilepsy, Doose’s syndrome, aggravating effect of AEDs
  • Page(s) : 213-8
  • Published in: 2006

We report on a 3-year-old boy with myoclonic-astatic epilepsy who developed myoclonic status epilepticus with continuous twitching of the face and unresponsiveness under monotherapy with levetiracetam. Recently, a nonconvulsive status epilepticus in an adult epilepsy patient has also been described. Our observation points to the possibility of a causal relationship between the induction of myoclonic status by levetiracetam in certain patients with Doose’s syndrome. However, a spontaneous evolution cannot be excluded. Levetiracetam is a well-known drug for the control of myoclonic seizures. A controlled study would provide a better understanding of any possible aggravating role in certain forms of myoclonic-astatic epilepsy.